Alert archive / Michigan / Gale Warnings in 2010

Gale Warning 21, NWS Gaylord, MI

November 13, 2010

NWS Gaylord, MI issued this gale warning at Nov 13, 2010, 6:01 AM EST. It took effect at Nov 13, 2010, 11:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2010, 6:01 AM EST (11:01 UTC)
In effect from
Nov 13, 2010, 11:00 AM EST
Expired
Nov 14, 2010, 3:15 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WHUS73 KAPX 131101
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
601 AM EST SAT NOV 13 2010

LHZ345>347-LMZ341-342-131900-
/O.UPG.KAPX.SC.Y.0203.101113T1600Z-101114T1000Z/
/O.NEW.KAPX.GL.W.0021.101113T1600Z-101114T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
601 AM EST SAT NOV 13 2010

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST
SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LSZ321-131900-
/O.NEW.KAPX.GL.W.0021.101113T1600Z-101114T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
601 AM EST SAT NOV 13 2010

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST
SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LSZ322-131900-
/O.EXA.KAPX.SC.Y.0203.101113T1600Z-101114T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
601 AM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST
SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ344>346-131900-
/O.CON.KAPX.SC.Y.0203.000000T0000Z-101114T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
601 AM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ348-349-LMZ323-131900-
/O.CON.KAPX.SC.Y.0203.101113T1600Z-101114T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
601 AM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
533 
WHUS73 KAPX 131540
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 AM EST SAT NOV 13 2010

LHZ345>347-LMZ341-342-LSZ321-132200-
/O.CON.KAPX.GL.W.0021.101113T1600Z-101114T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1040 AM EST SAT NOV 13 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ344>346-132200-
/O.CON.KAPX.SC.Y.0203.000000T0000Z-101114T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 AM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ348-349-LMZ323-LSZ322-132200-
/O.CON.KAPX.SC.Y.0203.101113T1600Z-101114T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1040 AM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
573 
WHUS73 KAPX 132112
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EST SAT NOV 13 2010

LHZ345>347-LMZ341-342-LSZ321-140400-
/O.CON.KAPX.GL.W.0021.000000T0000Z-101114T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
412 PM EST SAT NOV 13 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ344>346-140400-
/O.CON.KAPX.SC.Y.0203.000000T0000Z-101114T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 PM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ348-349-LMZ323-LSZ322-140400-
/O.CON.KAPX.SC.Y.0203.000000T0000Z-101114T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
412 PM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
619 
WHUS73 KAPX 140328
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1028 PM EST SAT NOV 13 2010

LHZ345>347-LMZ341-342-LSZ321-141000-
/O.CON.KAPX.GL.W.0021.000000T0000Z-101114T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1028 PM EST SAT NOV 13 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ344>346-141000-
/O.CON.KAPX.SC.Y.0203.000000T0000Z-101114T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1028 PM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ348-349-LMZ323-LSZ322-141000-
/O.CON.KAPX.SC.Y.0203.000000T0000Z-101114T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1028 PM EST SAT NOV 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
339 
WHUS73 KAPX 140815
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
315 AM EST SUN NOV 14 2010

LHZ345>347-LMZ341-342-LSZ321-141615-
/O.CAN.KAPX.GL.W.0021.000000T0000Z-101114T1000Z/
/O.EXB.KAPX.SC.Y.0203.000000T0000Z-101115T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
315 AM EST SUN NOV 14 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ348-349-LMZ323-344>346-LSZ322-141615-
/O.EXT.KAPX.SC.Y.0203.000000T0000Z-101115T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
315 AM EST SUN NOV 14 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 13, 5:23 AM EST, 38 minutes earlier.

Area forecast discussion, Nov 13, 5:23 AM EST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
523 AM EST SAT NOV 13 2010

.SYNOPSIS.../ISSUED AT 310 AM/

STRENGTHENING LOW PRESSURE GRADUALLY WILL LIFT NORTHWARD FROM IOWA
THIS MORNING...INTO WISCONSIN BY DAYBREAK SUNDAY...AND THE WESTERN
U.P. BY SUNDAY EVENING. THE CHANCE OF RAIN WILL INCREASE AS THE
ASSOCIATED COLD FRONT SWEEPS THROUGH MICHIGAN SATURDAY NIGHT. SOME
DRIZZLE OR VERY LIGHT RAIN WILL LINGER INTO SUNDAY...BEFORE THE
UPPER LEVEL PORTION OF THIS LOW MOVES THROUGH SUNDAY NIGHT INTO
MONDAY. THIS WILL BRING PERIODS OF RAIN BACK INTO NORTHERN
MICHIGAN...AND POSSIBLY SOME SNOW. THE MILD SPELL OF TEMPERATURES
WILL END TODAY...WITH TEMPERATURES RETURNING TO NEAR TYPICAL LEVELS
FOR THE MIDDLE OF NOVEMBER. THIS MEANS TEMPERATURES WILL TURN
COLDER. PLENTY OF CLOUDS ARE EXPECTED NEXT WEEK...WITH A SERIES OF
WEAK SYSTEMS MOVING THROUGH OR NEAR THE GREAT LAKES.

&&

.SHORT TERM.../ISSUED AT 310 AM/...TODAY

DEVELOPING UPSTREAM SURFACE LOW CENTER HAS REACHED THE MISSOURI/IOWA
BORDER EARLY THIS MORNING...WITH THE SUPPORTING 500 MB TROUGH AXIS
JUST ON ITS HEELS OVER THE CENTRAL PLAINS. ASSOCIATED WARM FRONT IS
SLOWLY MAKING ITS WAY NORTHWARD THRU SRN LWR MICHIGAN. ISENTROPIC
ASCENT (I300) NORTH OF THIS FRONT REMAINS RATHER WEAK AND MOISTURE-
STARVED ACROSS OUR AREA. THUS...RESULTING PRECIP ACROSS OUR CWA IS
STILL LIGHT AND SPOTTY. 00Z APX SOUNDING AND LOCAL SURFACE OBS
SUGGEST A FAIR AMOUNT OF LOW LEVEL DRY AIR IS HOLDING ON ACROSS OUR
CWA ATTM...WITH DRY LOW LEVEL NE FLOW CERTAINLY NOT HELPING MATTERS.
THE WARM FRONT WILL VERY SLOWLY LIFTS NORTHWARD THRU THE REMAINDER
OF LWR MICHIGAN TODAY...REACHING THE STRAITS AREA THIS AFTERNOON.
COLD FRONT WILL PIVOT NE...REACHING LAKE MICHIGAN BY LATE AFTERNOON.
EXPECT SPOTTY LIGHT SHOWERS WILL CONTINUE TO IMPACT ALL BUT SE
PORTIONS OF OUR THRU THE DAY...WITH BETTER CHANCES ACROSS ERN UPR
AND FAR NW LWR MICHIGAN AS THE WARM FRONT LIFTS INTO THAT REGION
THIS MORNING...AND THEN THE COLD FRONT SWEEPS INTO LAKE MICHIGAN
THIS AFTERNOON. ISENTROPIC ANALYSIS (I300) SHOWS LIFT WITHIN THIS
REGION GRADUALLY STRENGTHENING NORTH OF THE WARM FRONT AND EVEN JUST
AHEAD OF THE COLD FRONT...WITH DEEPER MOISTURE (SPECIFICALLY LOW
LEVEL MOISTURE) POOLING ALONG THESE FEATURES AS WELL. HAVE MADE SOME
ADJUSTMENTS TO POPS BASED ON LATEST MODEL AND OBSERVED TRENDS....BUT
STILL HAVE HIGHEST POPS IN THE NORTH AND WEST...TAPERING TO NO POPS
IN THE SE.

&&

.LONG TERM.../ISSUED AT 310 AM/...TONIGHT AND BEYOND

COLD FRONT WILL TRAVERSE ERN UPR AND LWR MICHIGAN TONIGHT...
PRODUCING THE BEST CHANCE OF RAIN SO FAR FROM THIS SYSTEM FOR
MICHIGAN. LOW LEVELS FINALLY MOISTEN...BUT MOISTURE CROSS SECTIONS
SUGGEST MID LEVEL MOISTURE IS QUICKLY STRIPPED AWAY BETWEEN 06Z AND
09Z FROM SW TO NE AS THE DRY SLOT BEHIND THE COLD FRONT REACHES
MICHIGAN. WILL MAKE SOME MODIFICATIONS TO TIMING OF POPS...BUT
OVERALL POPS WILL REMAIN LIKELY FOR TONIGHT AS THE FRONT MOVES THRU.
POPS WILL DIMINISH TO CHANCE OF LIGHT RAIN/DRIZZLE FOR NRN LWR
MICHIGAN ON SUNDAY AS SHALLOW LOW LEVEL MOISTURE HOLDS OVER THE AREA
WHILE MID LEVEL MOISTURE IS STRIPPED AWAY BEHIND THE COLD FRONT.
DECENT SLUG OF WRAP-AROUND MOISTURE SWEEPS BACK INTO OUR CWA SUNDAY
NIGHT AND MONDAY. LOW LEVEL WINDS WILL INITIALLY SHIFT TO THE SW
BEHIND THE FRONT...AS 850 MB TEMPS DROP TO AROUND -6 C (PRODUCING A
DELTA T IN THE MID TEENS). SEE NO REASON TO STRAY FROM A LIKELY MIX
OF RAIN AND SNOW ACROSS THE NRN HALF OF OUR CWA AS SUFFICIENTLY COLD
AIR ACTIVATE THE LAKES...WITH PRECIP PRODUCTION FURTHER ENHANCED BY
DEEP CYCLONIC FLOW AND DEEPENING WRAP-AROUND MOISTURE. SOME INLAND
LOCATIONS MAY SEE SOME MINOR BUT SLUSHY ACCUMULATIONS SUNDAY NIGHT
INTO MONDAY.

AIRMASS BEGINS TO MODIFY LATER MONDAY AS WEAK WAA PATTERN SETS UP.
WEAKENING SURFACE LOW FINALLY EXITS NE AWAY FROM MICHIGAN...ONLY TO
BE REPLACED BY ANOTHER WEAK LOW DROPPING SE OUT OF CENTRAL CANADA
INTO THE WRN GREAT LAKES ON TUESDAY. THAT LOW WILL BE SLOW TO EXIT
MICHIGAN...HELD UP BY A RAPIDLY DEEPENING EAST COAST LOW. THUS...
MICHIGAN REMAINS IN A SOMEWHAT UNSETTLED WX PATTERN...WITH SMALL
CHANCES OF PRECIP BASICALLY EACH DAY THRU THE MIDDLE OF NEXT WEEK.
TEMPS WILL REMAIN SEASONAL...WITH AFTERNOON HIGHS IN THE 40S AND
OVERNIGHT LOWS IN THE UPPER 20S TO MID 30S.

&&

.MARINE.../ISSUED AT 522 AM/

UPDATE: WE HAVE UPGRADED TO GALE WARNINGS FOR FAR NRN LAKE MI THRU
THE STRAITS INTO FAR NRN LAKE HURON BEGINNING 15Z TODAY AND
WHITEFISH POINT TONIGHT. THIS MAY BE A BIT EARLY...BUT INCREASED
PRES GRAD AHEAD OF APPROACHING OCCLUDED FRONT ALONG W/ FUNNELING
THRU THE STRAITS SHOULD RESULT IN GALES TO 40 KTS.

JH

TIGHTENING PRESSURE GRADIENT ACROSS THE NORTHERN GREAT LAKES WILL
LEAD TO DEVELOPING SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL OF THE
LAKE MICHIGAN AND LAKE HURON NEARSHORE WATERS TODAY. A COLD FRONT
WILL SWING THROUGH THE REGION RATHER QUICKLY TONIGHT...BRINGING A
BRIEF ROUND OF RAIN SHOWERS...AND USHERING IN MUCH COLDER AIR IN ITS
WAKE. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST FOR MANY
NEARSHORE WATERS INTO SUNDAY AND MONDAY...THOUGH WILL FOREGO ANY
HEADLINES THAT FAR OUT AND JUST LET THE FORECAST SPEAK FOR ITSELF.

LAWRENCE/RUNYAN

&&

.AVIATION.../ISSUED AT 1215 AM/...VALID FOR 06Z TAFS

WARM FRONT WILL SLOWLY LIFT NORTHWARD THRU LWR MICHIGAN TO THE
STRAITS AREA BY SATURDAY AFTERNOON. MAINLY VFR CONDITIONS ARE
EXPECTED TO HOLD OVER THE AREA...ALTHOUGH CANNOT RULE OUT CIGS
DROPPING TO MVFR ACROSS THE TIP OF THE MIT (I.E. PLN AND POSSIBLY
APN) BY LATE MORNING AS BETTER LOW LEVEL MOISTURE POOLS JUST NORTH
OF THE WARM FRONT. A FEW SHOWERS ARE ALSO POSSIBLE AS THIS BOUNDARY
LIFTS THRU THE AREA...BUT CHANCES REMAIN TOO SMALL TO INCLUDE IN THE
TAF THRU 00Z SUNDAY. BETTER CHANCES OF RAIN WILL DEVELOP BY SATURDAY
EVENING AS THE MAIN LOW LIFTS INTO WISCONSIN AND THE ASSOCIATED COLD
FRONT REACHES LWR MICHIGAN. NE WINDS BELOW 10 KTS WILL SHIFT TO THE
EAST THIS MORNING AND INCREASE TO 10 TO 15 KTS.

RUNYAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EST SUNDAY
     FOR LMZ323.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR LMZ344>346.
     GALE WARNING FROM 11 AM THIS MORNING TO 5 AM EST SUNDAY FOR
     LMZ341-342.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EST SUNDAY
     FOR LHZ348-349.
     GALE WARNING FROM 11 AM THIS MORNING TO 5 AM EST SUNDAY FOR
     LHZ345>347.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EST SUNDAY
     FOR LSZ322.
     GALE WARNING FROM 11 AM THIS MORNING TO 5 AM EST SUNDAY FOR
     LSZ321.

&&
Hazardous weather outlook, Nov 13, 5:06 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
506 AM EST SAT NOV 13 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141015-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
506 AM EST SAT NOV 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF EASTERLY GALE FORCE WINDS WILL DEVELOP OVER THE
STRAITS THIS AFTERNOON AND EVENING...AND OVER WHITEFISH BAY
TONIGHT. GUSTS UP TO 40 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWESTERLY GALE FORCE WINDS ARE EXPECTED TO DEVELOP OVER LAKE
MICHIGAN SUNDAY AFTERNOON INTO SUNDAY NIGHT. GUSTS UP TO 40 KNOTS
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...THOUGH SPOTTERS ARE
ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS OVER THE NEXT SEVERAL
DAYS.

JH

Nearby

Gale Warnings in Michigan, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.